Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Methotrexate


  • Please log in to reply
5 replies to this topic

#1 jaxs

jaxs

    Silver Member

  • Members
  • PipPipPipPip
  • 112 posts

Posted 05 September 2007 - 06:30 AM

HI THERE ,
when to hospital yesterday for the results from my bloods, they came back ok.....so the doctor has started me on a course of..... METHOTREXATE...Ive not heard of theses and are told they are to reduce my skin harding to much to soon has any one else took theses befor and do they help, I hate takeing tablets at best of times and find that more scareier than my illness.....hugs jaxsx
live life for today and not for tomorrow

#2 adensmore

adensmore

    Senior Bronze Member

  • Members
  • PipPipPip
  • 36 posts
  • Location:Raleigh, NC

Posted 05 September 2007 - 07:35 AM

Methotrexate isn't so bad. I took it in the pill form for over a year before switching to injections. The only side effect I had it that it upset my stomach if I didn't take the pill with a meal.

I don't take the injections anymore as my skin is too hard to give myself the shots (OUCH!!) I really felt like Methotrexate helped me a lot and I can tell that my joint pain is much worse since I'm not taking it anymore.

I really think it will help you feel better. Sometimes it takes a while to get the dosage adjusted for you, so just be patient.

Warmly,
April

#3 Helen

Helen

    Silver Member

  • Members
  • PipPipPipPip
  • 108 posts
  • Location:Australia

Posted 05 September 2007 - 11:57 AM

Hi Jaxs

I have been on Methotrexate for about 4 months. It has reduced the swelling in my hands considerably and given me back a certain amount of flexibility. My knees ankles were very stiff but they have loosened up a lot. I couldn't drive for 8 months as I couldn't turn my wrist enough to turn the key, but now I am driving again. So it has been good for me. The only side effect I have to watch is that I burn easily in the sun, I just make sure I cover up when I'm outside.
Hope it helps you too.

Helen

#4 BettyC

BettyC

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 06 September 2007 - 03:30 AM

I was on Methotrexate injections for about 4 months. I was just starting to get used to it and was starting to feel a big difference in my muscles and joints when I started having a terrible time breathing. Turns out I was allergic to the methotrexate and had to stop taking it. Just keep a watch out for any symptoms you may have, I had no idea that it could cause breathing problems but my dr says that is a classic symptom of someone not being able to tolerate it. Good luck to you, it was really helping me until that started.

#5 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 06 September 2007 - 04:41 AM

jaxs,
When initially diagnosed I was put on oral MTX. It did a great job in slowing down my initial symptoms (skin tightening, difficult swallowing, muscle weakness, fatigue). After 4 months I went to injections which, in spite of having to give myself a shot - which I easily got use to - the side effects were none. The injections are actually easier on the liver than the pills. You will have to get your liver enzymes checked monthly.

After 3 years I did have to come off MTX because of my lung involvement. MTX can cause lung problems, but in my case, the lung problems were caused by MCTD.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#6 jaxs

jaxs

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 112 posts

Posted 06 September 2007 - 07:30 AM

thanks for all the replies its put my mind at ease....even tho im very relucant to take tablets but I will try thanks again for your time hugs jaxsxx
live life for today and not for tomorrow